Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2022, 10:30 AM CDT for 5 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 10:30 AM CDT (15:30 UTC)
- Expired
- Apr 13, 2022, 11:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:38 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 13, 6:38 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 638 AM CDT Wed Apr 13 2022 Key Messages: 1. Storms ahead of a cold front moving into southeast Kansas and Missouri will begin to intensify 7am-10am as large scale lift increases with an approaching upper trough resulting in weakening capping. 2. Storms should grow upscale with the increased lift this morning. Overall storm organization looks to be linear along the front with embedded bows/qlcs segments embedded within the line today. 3. Best chances for severe storms will be in the enhanced-moderate SPC outlook 10am-6pm (for our cwfa) in areas where moderate instability and increased low level and deep layer vertical shear combine. This will add to the potential for embedded supercell/rotating updrafts within or ahead of the line in discrete storms can develop. Damaging winds-tornadoes-large hail will also be possible with these storms. 4. Localized flash flooding will be possible where storms can train in a southwest-northeast fashion along the front with the best chances late this morning and this afternoon. 4. Much cooler weather is expected behind the front. Could see some frost tonight with lows in the 30s. 5. Unsettled and cool weather is expected this weekend. Cool weather is expected to continue through early next week. .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Wed Apr 13 2022 Gusty south winds have occurred overnight and will continue today ahead of a storm system and cold front moving into the Midwest. Not planning on a wind advisory, but could see some non-convective gusts of around 35-40 mph this morning and early this afternoon. Line of outflow dominate convection extends from just east of the KC Metro into eastern/southeast KS at 220am. Seeing some 40-45 mph gusts with the outflow wind shift line but convection has been trailing the outflow quite a bit and is considered non-severe at this time. Near-term guidance indicates an uptick in convection over the next 2-4 hours over southeast KS/northeast OK as the nose of a strong low level jet moves into the area. It looks to still be elevated through 12z. The outflow boundary now near KJLN to KRAW will shift southeast this morning followed quickly by the synoptic cold front. Guidance seems to focus reinvigorated convection later this morning on the left over outflow boundary reinforced by the cold front as it catches up to the prefrontal trough/outflow. Approaching upper trough to our west will be preceded by strengthening mid-upper level winds and height falls w/increasing deep layer shear late this morning and afternoon. Lift coupled with prefrontal moderate instability-mlcape values of 1500-2000j/kg and 45kt deep layer shear will support all modes of severe storms. Guidance suggests a hybrid linear qlcs-supercell mode will be possible given increasing vertical shear. Overall low level winds will be a bit veered initially, but backing low level winds with some guidance is indicated toward 18z-20z which may increase a tornado risk, especially if discrete convection can develop just ahead of the line. Will have to watch flash flood potential as storms grow upscale later this morning and this afternoon. A quick 2 inches of rain will be possible which would cause some short term flooding issues. Storm press east of the area late this afternoon. Temperatures will take quite a drop and are expect low to fall into the low/mid 30s tonight. May have to take a look at a frost advisory with a clear sky and diminishing winds. .LONG TERM...(Thursday through Tuesday) Issued at 149 AM CDT Wed Apr 13 2022 Overall well below normal temperatures are expected during this period. Thursday: Dry/cool with high pressure building south into the area early in the day. Sfc high shifts east of the area later in the day. Friday: Zonal flow low amplitude shortwave will support a sfc wave moving into OK with a warm front setting up to our south over AR. Will see increasing rain chances, maybe a rumble of thunder. Weekend: A couple of waves will move across the southern tier of the U.S. with some light rain possible favoring far southern MO. Cold 1030mb sfc high over the Midwest will keep a chilly air mass locked in over the region. Monday-Tuesday: More cool weather. Pattern continues to favor another Canadian sfc high moving into the Midwest during this period. Coldest night might be Monday night with NBM guidance indicating lows in the 30s. Beyond Tuesday: General guidance trends indicate warming trend during the mid/late week period next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 632 AM CDT Wed Apr 13 2022 KSGF/KJLN/KBBG tafs: Showers/tstms will occur ahead of a cold front today. Will see MVFR/IFR at times, with IFR ceilings expected trailing behind the cold front. Gusty winds will occur with the front then diminish later in the period with high pressure. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, Apr 13, 6:52 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 652 AM CDT Wed Apr 13 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 652 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. Elevated frost risk. DISCUSSION... Storms over southwest Missouri early today are expected to gradually intensify this morning with severe storms possible. The overall best chances for severe storms will be in the southern and eastern portion of the outlook area. Damaging winds of over 60 mph, large hail, and tornadoes will be possible with thunderstorms. Some areas will pick up a quick 1 to 2 inches of rain and some brief flash flooding will be possible where storms can train over the same areas. Strong non-thunderstorm winds will occur today with gusts of 30 to 40 mph possible Colder air moving in tonight with high pressure and diminishing winds will allow frost to develop, especially in low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated non-severe storms will be possible Friday. Much cooler than normal weather is expected and some areas of nighttime frost will be possible during this period. .SPOTTER INFORMATION STATEMENT... Storms are intensifying now. Spotter activation will be needed today. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Apr 13, 9:06 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 SE CAMDENTON 38.00N 92.73W
04/13/2022 M1.27 INCH CAMDEN MO MESONET
MESONET STATION FW2066 CAMDENTON THREE HOUR
PRECIPITATION TOTAL.
&&
TEOSpecial weather statement, Apr 13, 9:34 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Springfield MO 934 AM CDT Wed Apr 13 2022 MOZ102>104-131500- Barry MO-Taney MO-Stone MO- 934 AM CDT Wed Apr 13 2022 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TANEY...STONE AND SOUTHEASTERN BARRY COUNTIES UNTIL 1000 AM CDT... At 934 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southwest of Galena to near Kimberling City to 7 miles north of Grandview. Movement was east at 70 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Branson, Lake Taneycomo, Table Rock Lake, Table Rock State Park, Hollister, Silver Dollar City, Kimberling City, Forsyth, Merriam Woods, Shell Knob, Reeds Spring, Rockaway Beach, Bull Creek, Indian Point, Branson West, Galena, Mccord Bend, Table Rock, Kirbyville and Blue Eye. LAT...LON 3681 9311 3650 9312 3651 9360 3681 9361 TIME...MOT...LOC 1434Z 268DEG 62KT 3671 9353 3661 9351 3653 9357 Raberding
Special weather statement, Apr 13, 10:08 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Springfield MO 1008 AM CDT Wed Apr 13 2022 MOZ104-105-131600- Taney MO-Ozark MO- 1008 AM CDT Wed Apr 13 2022 ...SIGNIFICANT WEATHER ADVISORY FOR OZARK AND EASTERN TANEY COUNTIES UNTIL 1100 AM CDT... At 1008 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles northeast of Forsyth to 8 miles southeast of Taneyville to 7 miles west of Diamond City. Movement was east at 70 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bull Shoals Lake, Lake Taneycomo, Norfork Lake, Kissee Mills, Gainesville, Taneyville, Bakersfield, Theodosia, Pontiac, Wasola, Sundown, Brixey, Willhoit, Tecumseh, Udall, Hardenville, Protem, Thornfield, Zanoni and Noble. LAT...LON 3680 9301 3679 9212 3650 9212 3650 9313 TIME...MOT...LOC 1508Z 271DEG 59KT 3678 9288 3664 9295 3649 9303 Raberding
Local storm report, Apr 13, 10:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 2 SSE CASSVILLE 36.65N 93.85W
04/13/2022 BARRY MO LAW ENFORCEMENT
MODOT IS CLOSING MO-76 EAST OF MO-112 EAST
OF CASSVILLE IN BARRY COUNTY DUE TO WATER
OVER THE ROAD.
&&
TEOSpecial weather statement, Apr 13, 10:21 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Springfield MO 1021 AM CDT Wed Apr 13 2022 MOZ081>083-092-096-097-131600- Dent MO-Douglas MO-Wright MO-Laclede MO-Howell MO-Texas MO- 1021 AM CDT Wed Apr 13 2022 ...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT...DOUGLAS...SOUTHWESTERN DENT...SOUTHEASTERN LACLEDE...NORTHERN HOWELL AND TEXAS COUNTIES UNTIL 1100 AM CDT... At 1021 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles north of Hartville to near Norwood to 10 miles south of Ava. Movement was east at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Southwestern Fort Leonard Wood, West Plains, Montauk State Park, Mountain Grove, Licking, Mountain View, Willow Springs, Cabool, Houston, Mansfield, Dawson, Norwood, Hartville, Pomona, Summersville, Raymondville, Huggins, Plato, Competition and Montauk. LAT...LON 3681 9269 3762 9241 3760 9164 3678 9168 TIME...MOT...LOC 1521Z 253DEG 35KT 3746 9241 3711 9250 3681 9272 Raberding
Local storm report, Apr 13, 10:30 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 2 NNE LINDEN 37.07N 93.12W
04/13/2022 M1.14 INCH CHRISTIAN MO MESONET
MESONET STATION DW7816 3 SW ROGERSVILLE
THREE HOUR RAIN TOTAL.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:46 AM CDT | Special Weather Statement | SGF | Polk | 44 min |
| Apr 13, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 51 min |
| Apr 13, 7:28 AM CDT | Special Weather Statement | SGF | Camden, Miller | 47 min |
| Apr 13, 7:58 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 5 hr |
| Apr 13, 8:01 AM CDT | Special Weather Statement | SGF | Barry, Stone | 44 min |
| Apr 13, 8:34 AM CDT | Special Weather Statement | SGF | Ozark | 41 min |
| Apr 13, 8:46 AM CDT | Flood Watch | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 18 more | 8 min |
| Apr 13, 8:52 AM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Greene, Hickory, Laclede, Miller and 2 more | 6 hr |
| Apr 13, 8:54 AM CDT | Flood Watch | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 20 more | 10 hr |
| Apr 13, 9:03 AM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Apr 13, 9:34 AM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Apr 13, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Stone | 4 hr |
| Apr 13, 10:08 AM CDT | Special Weather Statement | SGF | Ozark, Taney | 52 min |
| Apr 13, 10:09 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dallas, Douglas, Greene, Laclede and 5 more | 33 min |
| Apr 13, 10:21 AM CDT | Special Weather Statement | SGF | Douglas, Texas, Wright | 39 min |
| Apr 13, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 57 min |
| Apr 13, 10:42 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 3 hr |
| Apr 13, 11:11 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Hickory, Polk | 3 hr |
| Apr 13, 11:28 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark, Shannon, Texas | 62 min |
| Apr 13, 12:49 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 6 hr |
| Apr 13, 1:10 PM CDT | Areal Flood Warning | SGF | Barry, McDonald | 6 hr |
| Apr 13, 1:18 PM CDT | Areal Flood Warning | SGF | Christian, Stone | 6 hr |
| Apr 13, 1:36 PM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 5 hr |
| Apr 13, 2:05 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 5 hr |
| Apr 13, 2:34 PM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 17 hr |
| Apr 13, 3:21 PM CDT | Areal Flood Warning | SGF | McDonald | 20 hr |
| Apr 13, 4:03 PM CDT | River Flood Warning | SGF | Pulaski | 36 hr |
| Apr 13, 6:10 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Newton, Stone | 22 hr |
| Apr 13, 6:17 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 20 hr |
| Apr 13, 6:21 PM CDT | Areal Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.